MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM; BIT, DRILL
Model Number 03.010.078
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure on an unknown date, it was noted that the drill stop failed on the drill bit for recon screws and the drill bit advanced into and past the pelvis.The bladder did not appear to be perforated at the time of surgery, but additional tests (ct scan) were ordered to confirm.A second drill bit was provided, and the drill stop failed again.Procedure was successfully completed with no surgical delay.No patient consequences were noted.This report is for a 4.5mm/6.5mm stepped drill bit.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Date of event is an unknown date in 2021.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the complaint device 4.5/6.5 stepped drill bit large qc/485 (product code: 03.010.078, lot number: pe04807) was returned to cq west chester for investigation along with stepped drill bits.The drill stop will be investigated under a different pi.The drill bit had scratches and circular marks that are identified to be due to use and did not contribute to the complaint condition.Functional test: the drill stop was attached to the drill bit.The fit of the stop over the drill bit was evaluated by applying pressure and the drill bit did not move after many tries.Hence, the drill bit and drill stop had no issues.The complaint condition of misalignment cannot be confirmed as no other mating device was returned to evaluate the full alignment.The complaint cannot be replicated as the drill bit functioned as intended during evaluation.Dimensional inspection: no issues warranting a dimensional inspection were identified on the device.Document/specification review: based on the date of manufacture, the current and manufactured to version of drawing were reviewed.Conclusion: the drill bit had some scratches which does not contribute to the complaint condition and the device worked as intended during evaluation.Hence, the complaint could not be confirmed.A definitive assignable root cause could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part #: 03.010.078.Synthes lot #: pe04807.Supplier lot #: pe04807 released to warehouse: 23apr2021.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12983176
Report Number2939274-2021-07059
Device Sequence Number5014356
Product Code HTW
UDI-Device Identifier10886982067487
UDI-Public(01)10886982067487
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.078
Device Catalogue Number03.010.078
Device Lot NumberPE04807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5/6.5 STEPPED DRILL BIT LARGE QC/485; DRILL STOP FOR 4.5/6.5 STEPPED DRILL BIT; DRILL STOP FOR 4.5/6.5 STEPPED DRILL BIT
Patient Age66 YR
Patient SexFemale
Patient Weight68 KG